Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 209, NWS Sioux Falls, SD

August 7, 2011Ida County, Woodbury County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2011, 11:52 PM CDT for Ida County, Woodbury County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 11:52 PM CDT (04:52 UTC)
Expired
Aug 8, 2011, 12:30 AM CDT
In force
38 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ida County, IA, Woodbury County, IA

The radar

The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 12:25 AM CDTTSTM WND GST 606 Ssw Battle Creek, IAALONG WITH HEAVY RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 7:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS53 KFSD 080452
SVRFSD
IAC093-193-080530-
/O.NEW.KFSD.SV.W.0209.110808T0452Z-110808T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1152 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN IDA COUNTY IN WEST CENTRAL IOWA...
  EASTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1230 AM CDT

* AT 1152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MOVILLE TO 6 MILES
  SOUTHWEST OF WHITING...AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANTHON AND SMITHLAND AROUND MIDNIGHT CDT...
  DANBURY AROUND 1210 AM CDT...
  BATTLE CREEK AROUND 1215 AM CDT...
  IDA GROVE AROUND 1220 AM CDT...
  ARTHUR AROUND 1225 AM CDT...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE OTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4249 9608 4242 9532 4222 9531 4220 9534
      4221 9622
TIME...MOT...LOC 0452Z 277DEG 48KT 4240 9600 4206 9616
WIND...HAIL 60MPH <1.00IN

$$

BT
3 follow-up statements
684 
WWUS53 KFSD 080503
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1203 AM CDT MON AUG 8 2011

IAC093-193-080530-
/O.CON.KFSD.SV.W.0209.000000T0000Z-110808T0530Z/
IDA IA-WOODBURY IA-
1203 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODBURY AND SOUTHERN IDA COUNTIES UNTIL 1230 AM CDT...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANTHON TO 10 MILES SOUTHEAST OF WHITING...MOVING EAST
AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DANBURY AROUND 1210 AM CDT...
  BATTLE CREEK AROUND 1215 AM CDT...
  IDA GROVE AROUND 1220 AM CDT...
  ARTHUR AROUND 1230 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4249 9608 4242 9532 4222 9531 4220 9534
      4221 9622
TIME...MOT...LOC 0503Z 277DEG 48KT 4238 9580 4204 9597
WIND...HAIL 60MPH <1.00IN

$$

BT
090 
WWUS53 KFSD 080517
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT MON AUG 8 2011

IAC093-193-080530-
/O.CON.KFSD.SV.W.0209.000000T0000Z-110808T0530Z/
IDA IA-WOODBURY IA-
1217 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WOODBURY AND SOUTHERN IDA COUNTIES UNTIL 1230 AM CDT...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BATTLE CREEK TO 15 MILES SOUTH OF DANBURY...MOVING
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  IDA GROVE AROUND 1220 AM CDT...
  ARTHUR AROUND 1225 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4222 9597 4246 9593 4242 9535 4242 9532
      4222 9531 4220 9534
TIME...MOT...LOC 0517Z 277DEG 48KT 4235 9555 4201 9572
WIND...HAIL 60MPH <1.00IN

$$

SCHUMACHER
284 
WWUS53 KFSD 080530
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1230 AM CDT MON AUG 8 2011

IAC093-193-080540-
/O.EXP.KFSD.SV.W.0209.000000T0000Z-110808T0530Z/
IDA IA-WOODBURY IA-
1230 AM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODBURY AND
SOUTHERN IDA COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA...HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE 
BEHIND THESE STORMS IN SOUTHERN IDA COUNTY.

LAT...LON 4222 9597 4246 9593 4242 9535 4242 9532
      4222 9531 4220 9534
TIME...MOT...LOC 0517Z 277DEG 48KT 4234 9555 4201 9572

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:57 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 7, 6:57 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
657 PM CDT SUN AUG 7 2011

.DISCUSSION...
HIGH BASED SHOWERS ARE EXPECTED TO SLOWLY WEAKEN AS THEY MOVE EAST
TOWARD I29. THIS IS ASSOCIATED WITH 700 TO 500 MB LAPSE RATES OF
AROUND 8 C/KM IN THE PRESENCE OF MID LEVEL WARM AIR ADVECTION.  THE
LAPSE RATES STABILIZE TOWARD I-29 AND WARM ADVECTION WEAKENS.
NONETHELESS...THIS COULD PRODUCE A FEW SPRINKLES OR EVEN A COUPLE OF
HUNDREDTHS OF AN INCH OF RAIN AROUND SIOUX FALLS THIS EVENING BEFORE
IT DISSIPATES. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO EXPECTED
WEST OF THE JAMES RIVER IN THE VICINITY OF I90 WHERE LAPSE RATES ARE
HIGHER. THESE WILL LIKELY CONTINUE THROUGH ABOUT 02Z...WHEN A LARGER
COMPLEX MOVES INTO SOUTH CENTRAL SD FROM THE WEST AND COMPENSATING
SUBSIDENCE ACTS TO DISSIPATE THIS SHOWERS. MORE CONCERNING IS THE
DEVELOPING CONVECTIVE COMPLEX IN WEST CENTRAL SOUTH DAKOTA. THIS
ACTIVITY IS SUPPORTED BY DEEPER MOISTURE AND THE PRESENCE OF AN
INTENSE UPPER LEVEL PV ANOMALY MOVING INTO WESTERN SOUTH DAKOTA. IT
IS EXPECTED THAT THIS COMPLEX WILL CONTINUE TO ORGANIZE AND MOVE
INTO SOUTH CENTRAL SD TOWARD SUNSET. CANNOT RULE OUT AN ISOLATED
SEVERE STORMS SOUTHEAST OF A LINE FROM CHAMBERLAIN TO YANKTON AFTER
SUNSET. FOR NOW HAVE RAISED POPS ALONG I90 WEST OF MHE FOR THE EARLY
EVENING AND IN SOUTH CENTRAL SD FOR THE LATE EVENING. POPS MAY ALSO
NEED TO BE INCREASED LATER TONIGHT IN THE MISSOURI VALLEY...TOWARD
YANKTON AND SIOUX CITY...IF THE STORMS TAKE A MORE EASTERLY
TRAJECTORY THAN SHOWN BY 18Z NAM.

&&

.AVIATION...
HIGH BASED SHOWER ACTIVITY WILL AFFECT THE I-90 CORRIDOR MAINLY WEST
OF INTERSTATE 29 THROUGH THE EVENING HOURS SUNDAY NIGHT.  ACTIVITY
SHOULD FOCUS MAINLY ACROSS WESTERN AND SOUTH CENTRAL SOUTH
DAKOTA...AS A SHORTWAVE MOVES ACROSS THE AREA.  THE SHORTWAVE
CONTINUES TO TRACK EAST OVERNIGHT...POTENTIALLY AFFECTING THE
SOUTHERN EDGE OF THE FORECAST AREA. CONFIDENCE IS LOW...AND HAVE
THEREFORE LEFT ANY MENTION OUT OF KSUX 00Z TAF...BUT WILL
RE-EVALUATE AS EVENING WEARS ON. LIGHT EASTERLY FLOW WILL
TRANSITION TO SOUTHEAST OVERNIGHT AHEAD OF A COLD FRONT THAT WILL
MOVE THROUGH THE AREA TOMORROW. ADDITIONAL CHANCES OF PRECIPITATION
ARE POSSIBLE WITH THE COLD FRONT.

&&
.PREVIOUS DISCUSSION...
CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING AS A WEAK
MIDLEVEL BOUNDARY PUSHES NORTHEAST FROM CENTRAL SOUTH DAKOTA INTO
SOUTHWEST MINNESOTA. MODELS DISAGREE AS TO HOW FAR NORTH AND EAST
THE BOUNDARY WILL PUSH...WHICH WOULD AFFECT THE NORTHWARD EXTENT FOR
THUNDERSTORMS. TENDED TO GO CLOSER TO THE GFS WHICH DOES PUSH THE
BOUNDARY INTO SOUTHWEST MINNESOTA. HIGHEST PROBABILITY FOR STORMS
TONIGHT WILL BE ALONG THE MISSOURI VALLEY...WHERE THE DEEPER
MOISTURE EXISTS AND INSTABILITY WILL BE THE GREATEST. AT THIS
TIME...THUNDERSTORMS ARE DEVELOPING OFF THE BLACK HILLS...THESE
SHOULD PULL AWAY FROM THE HILLS LATER THIS AFTERNOON AND MAKE AN
EAST TO SOUTHEAST MOVE ACROSS WESTERN SOUTH DAKOTA. THUNDERSTORMS
SHOULD REACH THE FORECAST AREA THIS EVENING AND THEN RIDGE ALONG THE
MID LEVEL FRONT THROUGH THE MO VALLEY. NAM KEEPS STORMS FARTHER
SOUTH...WHICH IS A POSSIBILITY...BUT BASED ON ACCAS NORTH OF
PIERRE...THINKING THE MID BOUNDARY WILL BE FARTHER NORTH THAN THE
NAM SUGGESTS. SEVERE THUNDERSTORM CHANCES ARE OVERALL ON THE LOW
SIDE...BUT THERE IS ENOUGH INSTABILITY AND SHEAR FOR MARGINAL SEVERE
THUNDERSTORMS...ESPECIALLY OVER THE FAR SOUTHWEST PORTIONS OF THE
FORECAST AREA IN SOUTH CENTRAL SOUTH THIS EVENING. AS STORMS MOVE
FARTHER EAST THEY SHOULD LOSE THEIR PUNCH. THE OTHER FORECAST
CHALLENGE TONIGHT IS STRATUS AND FOG. STRATUS IS HOLDING TOUGH
ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON...AND ALTHOUGH IT WILL
CONTINUE TO SCATTERED OUT THE NEXT SEVERAL HOURS...IT SHOULD SETTLE
BACK INTO A STRATUS DECK THIS EVENING. EASTERLY WINDS SHOULD THE LOW
CLOUD DECK BACK INTO EASTERN SOUTH DAKOTA LATE TONIGHT...WITH FOG
AND STATUS LIKELY FOR AREAS FROM INTERSTATE 29 EAST...ALTHOUGH FOG
IS POSSIBLE NEARLY ANYWHERE IN THE FORECAST AREA BY SUNRISE.  /97

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 7, 10:01 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 PM CDT SUN AUG 07 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1001 PM CDT SUN AUG 07 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS AFTER SUNSET TONIGHT. MAIN
CHANCES WILL BE SOUTH AND WEST OF A LINE FROM HURON...TO SIOUX
FALLS...TO STORM LAKE IOWA. A FEW STORMS MAY BE SEVERE TONIGHT
PRODUCING DAMAGING WINDS IN THE MISSOURI VALLEY. THERE IS A SMALL
CHANCE THAT SEVERE STORMS COULD EXTEND AS FAR EAST AS IDA COUNTY
IN NORTHWEST IOWA.

FLOODING...
MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE JAMES
RIVER UNTIL FURTHER NOTICE.

HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE
SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN
CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER
WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST IOWA MORNING
MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A
CHANCE OF THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING...AS
ANOTHER WEAK COLD FRONT PUSHES THROUGH THE REGION. MOST OF THESE
STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE STRONGEST
STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. THE MAIN
THREAT OF ISOLATED LARGE HAIL SHOULD BE EAST OF A LINE FROM
BROOKINGS TO YANKTON IN THE LATE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 4 AM CDT MONDAY
MORNING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 7, 10:09 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND GST     1 SE MARTY              42.98N 98.41W
08/07/2011  E60 MPH          CHARLES MIX        SD   TRAINED SPOTTER

            AT LEAST 60 MPH. ROCKING FARM EQUIPMENT PARKED IN YARD

&&

DMORIN
Local storm report, Aug 7, 10:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     8 W SPRINGFIELD         42.85N 98.06W
08/07/2011  E55.00 MPH       BON HOMME          SD   TRAINED SPOTTER

            50 MPH TO 55 MPH. LOAD ROARING SOUND. TREES BENDING OVER.

&&

DMORIN
Local storm report, Aug 7, 11:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     TSTM WND GST     WAKEFIELD               42.27N 96.87W
08/07/2011  E55 MPH          DIXON              NE   CO-OP OBSERVER

            50 MPH TO 55 MPH. PATCH OF CORN IN THE GARDEN FLATTENED.

&&

DMORIN
Local storm report, Aug 7, 11:42 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1142 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
08/07/2011  E60 MPH          WOODBURY           IA   TRAINED SPOTTER

&&

DMORIN
Local storm report, Aug 7, 11:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND GST     NORTH SIOUX CITY        42.54N 96.50W
08/07/2011  E60 MPH          UNION              SD   TRAINED SPOTTER

&&

DMORIN
Local storm report, Aug 7, 11:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1148 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND GST     1 SE MARTY              42.98N 98.41W
08/07/2011  E60.00 MPH       CHARLES MIX        SD   TRAINED SPOTTER

            AT LEAST 60 MPH. ROCKING FARM EQUIPMENT PARKED IN YARD

1016 PM     TSTM WND GST     8 W SPRINGFIELD         42.85N 98.06W
08/07/2011  E55.00 MPH       BON HOMME          SD   TRAINED SPOTTER

            50 MPH TO 55 MPH. LOAD ROARING SOUND. TREES BENDING OVER.

1106 PM     TSTM WND GST     WAKEFIELD               42.27N 96.87W
08/07/2011  E55.00 MPH       DIXON              NE   CO-OP OBSERVER

            50 MPH TO 55 MPH. PATCH OF CORN IN THE GARDEN FLATTENED.

1134 PM     TSTM WND GST     NORTH SIOUX CITY        42.54N 96.50W
08/07/2011  E60.00 MPH       UNION              SD   TRAINED SPOTTER

1136 PM     TSTM WND GST     2 N SALIX               42.34N 96.29W
08/07/2011  E60.00 MPH       WOODBURY           IA   TRAINED SPOTTER

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:10 PM CDTFlash Flood WarningFSDWoodbury80 min
Aug 7, 11:12 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.